Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Studies in Nonlinear Dynamics & Econometrics

Ed. by Mizrach, Bruce

5 Issues per year


IMPACT FACTOR 2017: 0.855

CiteScore 2017: 0.76

SCImago Journal Rank (SJR) 2017: 0.668
Source Normalized Impact per Paper (SNIP) 2017: 0.894

Mathematical Citation Quotient (MCQ) 2017: 0.02

Online
ISSN
1558-3708
See all formats and pricing
More options …
Volume 13, Issue 2

Issues

The J2 Status of "Chaos" in Period Macroeconomic Models

Peter Flaschel / Christian R. Proaño
Published Online: 2009-05-12 | DOI: https://doi.org/10.2202/1558-3708.1674

We reconsider the issue of the (non-)equivalence of period and continuous time analysis in macroeconomic theory and its implications for the existence of chaotic dynamics in empirical macroeconomics. We start from the methodological precept that period and continuous time representations of the same macrostructure should give rise to the same qualitative outcome, i.e. in particular, that the results of period analysis should not depend on the length of the period chosen. A simple example where this is fulfilled is given by the Solow growth model, while all chaotic dynamics in period models of dimension less than 3 are in conflict with this precept. We discuss a typical example from the recent literature, where chaos results from an asymptotically stable continuous-time macroeconomic model when it is reformulated as a discrete-time model with a sufficiently long period length.

About the article

Published Online: 2009-05-12


Citation Information: Studies in Nonlinear Dynamics & Econometrics, Volume 13, Issue 2, ISSN (Online) 1558-3708, DOI: https://doi.org/10.2202/1558-3708.1674.

Export Citation

©2011 Walter de Gruyter GmbH & Co. KG, Berlin/Boston.Get Permission

Comments (0)

Please log in or register to comment.
Log in